ok well so far the first bp meds have been a failure. but the thing is I am not sure what's going on. one small dose triggered my esophagus but it was tolerable not super bad. but it did not lower my bp at all. so doc had me double it. well that kicked my epsagaus pain up several notches just below intolerable and my bp started to rise even on a day I rode 40 miles (thats usually when my bp is the lowest) Before my esophagus went crazy with pain about 5 years ago I had a lot of heartburn pain from it (not from acid reflux) but it did not hurt all the time. since it got so bad it never stops hurting but I have learned to ignore the constant low level pain. So I am starting to think most of my bp problems are from the constant pain. I know it can go up on Sundays if I push the diet pop too much. but it goes back down the next day. with so much pain from the bp meds it was going up and up.
thats the thing 30 or years ago I took protonic when it was prescription only and thats when my esophagus started having constant pain. it died down when I stoped taking it and only flared up when I was really sick. but carbs later on would trigger it if I ate much of them. then a month or so of Tylenol and anti inflamitories tripped it into constant intolerable pain. every since then every single med I tried makes it hurt more even meds that would help it.
a few days before my esophagus went thermal meltdown my bp was normal. I went to urgent care a day after d my p was way up and has never got down to the normal level and my esophagus has never stopped hurting to some extent since then.
I forget if we had this discussion, but have you seen a specialist for your acid reflux? Such as a gastroenterologist?
As for the blood pressure situation, indeed acid reflux can increase blood pressure and worsen underlying hypertension. I’m not sure what you BP is and what goals your doctor has, but there are alternatives to oral medications (ie tablets). As I mentioned before, there is a transdermal patches that adhere to your skin. There may be a couple sublingual options that dissolve under your tongue. There’s always rectal suppositories too.
It sounds like your symptoms significantly interfere with your day to day living and health.
I’m not sure if you’ve gone through all the non-pharmacological and pharmacological treatments for acid reflux, but surgery may be an option- which can be done in a minimally invasive manner.
Long term effects of acid reflux can be quite significant- including esophageal ulcers, and stricture (scarring- leading to difficulty swallowing), increased risk of esophageal cancer, tooth decay, and asthma. The longer this goes on, the greater the risks. And in some cases, as the condition continues, more and more damage can occur to your esophageal sphincter from the stomach acid, leading to progressively worse symptoms.